MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 960-556
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Sensing Problem (2917)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that the passive planar probe was inaccurate.Several attempts to recognize the instrument failed.Often, the navigation system camera could not see the instrument.There was no patient involvement.Additional information was later received stating that it was difficult to calibrate the passive planar probe in the small passive frame divot.Once finally calibrated, sometimes the camera does not see the instrument.The customer was able to switch the passive planar probe with another available and no problem with the calibration and the camera.
 
Additional Manufacturer Narrative
H3: no parts have been received by the manufacturer for evaluation.Codes fdm b17, fdr c20, fdc d15 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional review of the event and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements in 21 cfr 803.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
After reviewing the initial information submitted, it was determined that the additional information that was later received refuted the initial inaccuracy allegation.The camera could not see the instrument, and there was no indication that it was intermittent.Thus, this event does not meet the requirements for reporting.
 
Additional Manufacturer Narrative
H2-3) the instrument was returned to the manufacturer for evaluation.After functional testing and visual/physical examination, the reported issue was not confirmed.The results of the analysis concluded that no failure was found.Codes: b01, c19, and d14 h2) please see section d9 for when the instrument was returned for evaluation.H2) please see section d4 for updated lot # and udi.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PASSIVE PLANAR BLUNT PROBE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23111692
Report Number1723170-2025-03291
Device Sequence Number9871154
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public(01)00673978090122(11)120227(10)120227
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number120227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer09/24/2025
01/05/2026
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date09/25/2025
01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown